Abemaciclib

  • 16 replies
  • 265 subscribers
  • 740 views

Hi everyone

Anyone on the above medication at all?  I am going to be on this for 2 years. Is it well tolerated? Any major issues anyone has faced, please share. 

I am new to the group and had my mastectomy for hormone sensitive breast cancer last month. 

  • I started December 2023.  So far so good having 2 episodes of diahorria  and  pains in stomach. But I take one Imodium straight away which stops it.  I have been off my food and feeling tied. But all in all not too bad. Seeing oncologist this week they have said they can reduce the dose if need be. 

  • I have been on this for just a week so I can't say much. No issues so far.

    I requested starting on the lowest dose and moving upwards, to allow my body to adjust to it, rather than starting on the max.

  • Hi, I'm just finishing cycle 17 of 24 so nearly at the finish line. 

    It's been a hard slog, I'm told I've tolerated it well although had 20% dose reduction at cycle 7.

    Main issues, fatigue, diarrhoea, hair growth. I have adjusted my diet to help with tummy problems. Don't eat as much as I used to, don't have the capacity lol

    Bloods every 28 days & drug review before another cycle given. 

    I've stuck with it hoping it stops a recurrance, but will be glad to finish. 

    Any questions please ask. Like all treatments everyone reacts differently 

    Best wishes x 

  • Thanks Janey, hope I feel the same

  • Thanks for the info Kitty. Just want to continue daily activities as much as possible to remain sane.

    Good to hear no issues with infection

  • I have retired whilst having treatment so able to pace myself but I have read others are able to continue to work full time. There are some threads on this site about abemaciclib if you search.

    Hope all goes well for you x

  • Well done.  Hope things continue the same for you

  • Hi Chai. I am on cycle 5 of 24. Before I started I was really worried about how abemaciclib might affect my life. But it hasn't been too bad. My main issues have been the diarrhea and fatigue. One immodium after an episode of diarrhoea normally is enough to stop it and luckily for me it is mainly first thing so I am good for the rest of the day. I do have to watch what I eat. No rich food, cheese, butter cream etc. or if I decide to have them I am prepared that I will feel the effects later. 

    I had a dose reduction at my 4th cycle which has helped. Especially with the fatigue. Although some might be the effects of the radiotherapy easing off. I have managed to work back up to being in the office one or two days a week. And the rest of my time working from home.

    It is better than I feared but I am counting the months off as I am looking forward to not having to worry too much about what I eat. 

  • Hi 

    Thanks so much for the info. I haven't started radiotherapy yet, so asking my doctor whether I can start abenaciclib after the sessions. 

    Have they  advised a strict diet plan? 

  • They haven't given me a specific diet but I have learnt over time what does increase the chance of having diarrhoea so I avoid those foods. I think everyone has a different level of side effects and mine are manageable if a bit annoying.